Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Artecoll for facial wasting
Feb 28, 2001

Dear Sir:

I have been HIV for five years and am on Sustiva, Zerit and 3TC. I have been told about an injection called Artecoll which, when injected into the face, raises areas that have receded.

Apparently the body's own collagen surrounds this drug and is supposed to be permanent. Takes 3 months for drug to work completely. Please advise whether this drug would work, as it costs about the same,I'm told, as Collagen injections, but is permanent.

Thank you for your help.

Response from Dr. Dieterich

I really have no information on that treatment, although some would suggest that you explore switching off of the zerit which might keep the facial wasting from getting worse. You may want to ask your MD to check your serum lactate and liver tests to check for mitochondrial toxicity. Good luck! DTD


Previous
Fascial Wasting Hero in San Francisco
Next
Education on GHB needed.

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement